Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 64, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 21, 2016, 3:24 PM EDT for Fluvanna County, Goochland County, Louisa County, Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2016, 3:24 PM EDT (19:24 UTC)
- Expired
- Jun 21, 2016, 4:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fluvanna County, VA, Goochland County, VA, Louisa County, VA
The radar
The Sterling radar (KLWX), 137 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:06 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
471
WUUS51 KAKQ 211924
SVRAKQ
VAC065-075-109-212015-
/O.NEW.KAKQ.SV.W.0064.160621T1924Z-160621T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 PM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LOUISA COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
CENTRAL FLUVANNA COUNTY IN CENTRAL VIRGINIA...
* UNTIL 415 PM EDT
* AT 322 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
CHARLOTTESVILLE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LAKE MONTICELLO AROUND 345 PM EDT.
TROY AROUND 350 PM EDT.
PALMYRA AROUND 355 PM EDT.
KENTS STORE AND FERNCLIFF AROUND 405 PM EDT.
HADENSVILLE AND FIFE AROUND 415 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
YANCEYVILLE...WILMINGTON...ZION CROSSROADS...CUCKOO...CALEDONIA...
CARYSBROOK...STAGE JUNCTION...BYBEE...BYRD MILL AND NAHOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3806 7826 3809 7824 3794 7787 3770 7809
3772 7811 3774 7814 3775 7816 3775 7818
3789 7840
TIME...MOT...LOC 1922Z 305DEG 27KT 3807 7846
HAIL...1.00IN
WIND...60MPH
$$
SEYMOUR3 follow-up statements
717
WWUS51 KAKQ 211939
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 PM EDT TUE JUN 21 2016
VAC065-075-109-212015-
/O.CON.KAKQ.SV.W.0064.000000T0000Z-160621T2015Z/
LOUISA VA-GOOCHLAND VA-FLUVANNA VA-
339 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN LOUISA...NORTHWESTERN GOOCHLAND AND CENTRAL FLUVANNA
COUNTIES...
AT 339 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
MONTICELLO...OR 9 MILES EAST OF CHARLOTTESVILLE...MOVING SOUTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
TROY AROUND 350 PM EDT.
PALMYRA AROUND 355 PM EDT.
KENTS STORE AND FERNCLIFF AROUND 405 PM EDT.
HADENSVILLE AND FIFE AROUND 415 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
YANCEYVILLE...WILMINGTON...ZION CROSSROADS...CUCKOO...CALEDONIA...
CARYSBROOK...STAGE JUNCTION...BYBEE...BYRD MILL AND NAHOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3806 7826 3809 7824 3794 7787 3770 7809
3772 7811 3774 7814 3775 7816 3775 7818
3789 7840
TIME...MOT...LOC 1939Z 305DEG 27KT 3800 7833
HAIL...1.00IN
WIND...60MPH
$$
SEYMOUR910
WWUS51 KAKQ 211956
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
356 PM EDT TUE JUN 21 2016
VAC065-075-109-212015-
/O.CON.KAKQ.SV.W.0064.000000T0000Z-160621T2015Z/
LOUISA VA-GOOCHLAND VA-FLUVANNA VA-
356 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN LOUISA...NORTHWESTERN GOOCHLAND AND EASTERN FLUVANNA
COUNTIES...
AT 356 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TROY...OR 8
MILES NORTH OF PALMYRA...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN LOUISA...NORTHWESTERN GOOCHLAND AND EASTERN FLUVANNA
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: YANCEYVILLE...BYRD MILL...
ELK HILL...WILMINGTON...ZION CROSSROADS...WALDROP...TABSCOTT...CUCKOO...
CALEDONIA AND STAGE JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT ...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3806 7826 3809 7824 3794 7787 3770 7809
3772 7811 3774 7814 3775 7816 3790 7825
3797 7834
TIME...MOT...LOC 1956Z 301DEG 25KT 3798 7824
HAIL...1.00IN
WIND...60MPH
$$
SEYMOUR106
WWUS51 KAKQ 212010
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
410 PM EDT TUE JUN 21 2016
VAC065-075-109-212020-
/O.EXP.KAKQ.SV.W.0064.000000T0000Z-160621T2015Z/
LOUISA VA-GOOCHLAND VA-FLUVANNA VA-
410 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOUISA...
NORTHWESTERN GOOCHLAND AND EASTERN FLUVANNA COUNTIES WILL EXPIRE AT
415 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL VIRGINIA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
WAKEFIELD.
LAT...LON 3806 7826 3809 7824 3794 7787 3770 7809
3772 7811 3774 7814 3775 7816 3790 7825
3797 7834
TIME...MOT...LOC 2009Z 305DEG 27KT 3798 7824
$$
SEYMOURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:42 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 21, 1:42 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
142 PM EDT TUE JUN 21 2016
.SYNOPSIS...
A cold front drops into the area late this afternoon and evening.
The front then stalls across the Carolinas Wednesday. The front
lifts back northward as a warm front Wednesday night as low
pressure tracks into the Great Lakes. Low pressure tracks into New
England Thursday with the front dropping back over the region
Thursday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
Severe thunderstorm watch 278 is now in effect along and north of
a line from Fluvanna to Mathews Counties VA (not including the
city of Richmond) to the Eastern Shore. The watch is in effect
until 9 PM. Latest regional radar mosaic depicts an area of
showers and thunderstorms developing along the cold front in
northern MD and moving east-southeast. South of this line,
isolated to widely scattered showers and thunderstorms have
developed over the Central Appalachians. Thanks to a warm and very
moist air mass, MLCAPE values have increased to around 1500 to
2000 J/kg across the northern local area. Effective shear also
analyzed around 30 to 35 knots. Confidence is increasing for the
area of showers/thunderstorms along the front to become better
organized and drop toward the Northern Neck to the Eastern Shore
through mid afternoon, reaching the area by mid to late afternoon.
Damaging winds and hail remain the greatest threats. Heavy
rainfall also expected due to an anomalously moist air mass. Back
toward the Piedmont, activity expected to remain isolated to
widely scattered. Cannot rule out gusty winds and hail under the
strongest storms.
Previous Discussion...
Latest radar trends depict a line of dissipating light showers
over central Virginia this morning. Observed and radar rainfall
amounts have been a few hundredths of an inch at best. Main impact
from the early morning showers is the cloud cover observed across
the region. The cloud cover has briefly suppressed temps this
morning, with many locales running slightly below model guidance.
Even so, expect temperatures to warm into the upper 80's to low
90's this afternoon as the sky becomes partly cloudy and southwest
winds increase to 10- 15 mph. Attention then turns to the
convective potential this afternoon and evening as a cold front
currently located over southern Pennsylvania slowly sags southward
toward the forecast area. Precipitable waters have increased to
around 1.5 to 1.75 inches per blended total precipitable water. A
moist boundary layer and warm afternoon temperatures will result
in a moderately unstable air mass, with MLCAPE values of 1000-1500
J/kg. Increasing winds aloft between the deepening trough over the
northeast CONUS and anomalous upper level ridging over the Desert
Southwest will result in effective bulk shear of 30 to 35 knots.
However, forcing remains rather weak with deep layer westerly flow
observed in the soundings. The overall lack of forcing is expected
to limit coverage from the Piedmont into central Virginia, with
better forcing along the frontal boundary providing better
coverage from the Northern Neck to the Maryland Eastern Shore.
Have maintained likely POPs northeast, tapering back to low end
chance (widely scattered) southwest. SPC maintains a slight risk
for the area with damaging winds and hail the main threats. WPC
has also issued a SEE TEXT for heavy rainfall across the Delmarva
thanks to better coverage.
Precipitation chances decrease this evening as storms push ahead of
the front and instability wanes. Sky averages mostly clear inland to
mostly cloudy along the coast. Mild, with lows in the upper 60s to
low 70's.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Mid-level trough axis pushes offshore Wednesday with
northwesterly flow aloft prevailing. Tuesdays front stalls over
northern North Carolina. Low pressure tracks across the Midwest
Wednesday, which will lift the western extent of the cold front
northward as a warm front into the central Appalachians.
Precipitable waters drop to at or below 1 inch Wednesday afternoon
with dewpoints near 60 northwest to mid 60's southeast.
Disturbance progged to drop along the lifting warm front Wednesday
will result in a slight chance for showers/thunderstorms across
the southwest local area. Dry elsewhere. Still warm with highs
generally in the upr 80's. Attention turns upstream Wednesday
evening as models continue to indicate upstream
showers/thunderstorms dropping along the frontal boundary into the
local area. Moisture returns quickly Wednesday evening as low
level flow returns to the southwest behind the lifting warm front.
Will keep mention of chance POPs as the front lifts through the
area Wednesday night. Mostly cloudy with lows generally in the upper
60's to around 70.
Low pressure tracks into New England Thursday with an east to west
frontal boundary setting up over the northern Mid-Atlantic region. A
warm, moist, and unstable air mass will be in place across the local
area. Pressure falls on the lee side of the Appalachians will induce
low level convergence resulting in chance POPs across much of the
local area. Guidance indicating a hot day, but have undercut
guidance several degrees due to cloud cover and precipitation
potential. Highs in the upper 80's to low 90's. The front will
slowly slide southward Thursday night.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Cold front will drop acrs the area Thu ngt resulting in chc pops
(40%) for showers and/or tstms. Will linger sml chc (30%) or slgt
chc (30%) pops mainly ovr srn portions of the region on Fri. High
pres then blds in fm the NNE Fri aftn into Sat morng, then sits
off the Nrn Mid Atlc cst Sat aftn into Mon morng. A cold front
will slowly approach fm the W during Mon. Expect mainly dry wx Fri
ngt into Mon morng, then will have a slgt or sml chc for showers
or tstms mainly in the wrn half of the area Mon aftn/eveng. Lows
in the mid 60s to lwr 70s Thu ngt, in the 60s Fri ngt and Sat ngt,
and in the mid 60s to near 70 Sun ngt. Highs in the upr 70s to mid
80s Fri and Sat, in the 80s Sun, and in the mid 80s to near 90
Mon.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Tricky short term forecast with regards to thunderstorms. Numerous
storms just north of the DC Metro along a cold front are expected to
move southeast this afternoon. The best forcing should stay across
the far north as well as the Delmarva...so have opted to include a
tempo thunder group between 20 and 22Z at SBY. Cannot rule out
strong to severe storms at SBY as they move through. Meanwhile, at
the reminder of the terminals the afternoon forecast is a little
trickier. Some of the latest model guidance suggests that storms
will move as far south as ORF and also into RIC late this afternoon.
However, given that this would be far away from the forcing, have
opted to keep TS out of the other terminals this afternoon. Future
amendments may need to include TS into these terminals, however
confidence is not high enough to include attm. Otherwise...VFR
conditions expected.
OUTLOOK...Drier weather returns Wednesday with a chance for
showers/thunderstorms Wednesday night through Thursday night.
Precipitation chances diminish Friday with dry weather returning for
Saturday.
&&
.MARINE...
Extended SCA until 10am EDT over the lower Chesapeake Bay south
of New Pt Comfort/Currituck Sound and Lower James R. for low-end
SCA SW winds in association w/tightening pressure gradient ahead
of approaching front as high pressure builds off the SE coast.
This front will drop into the area tonight into Wed morning,
bringing a chance for Sct showers and gusty T-storms late today
and tonight. Have gone ahead and hoisted SCA through late tonight
over the coastal zones, mainly for seas 5-6 ft offshore. Front
will slip south of the region early Wed, partially washing out
over coastal NC. Lighter winds aob 10kt expected post-frontal on
Wednesday. predominate wind direction will be WNW. However, light
flow will allow seabreeze effects to take over by aftn over nearshore
S coastal zones. Boundary lifts back N as a warm front from late Wed
night into Thu morn. Good model agreement taking sfc Low pressure
east from the Eastern Great Lakes through the day Thursday, before
sliding off the Northern Mid-Atlc/Srn New England coast Thu aftn
and night. The trailing cold front drops across the region early
friday morning, with another period of marginal SCA possible.
1020+mb sfc High pressure will the build in fm the NNW through the
day Fri before pushing offshore Friday night/Sat.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 6 PM this evening to 6 AM EDT
Wednesday for ANZ650-652-654-656-658.
&&
SYNOPSIS...MAS/SAM
NEAR TERM...SAM
SHORT TERM...MAS/SAM
LONG TERM...TMG
AVIATION...MAS/MRD
MARINE...MAMHazardous weather outlook, Jun 21, 1:10 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 110 PM EDT TUE JUN 21 2016 NCZ012>017-030>032-102-221715- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK- 110 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ060-061-065>069-079>084-087>090-092-093-095>098-513>516-523>525- 221715- PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 110 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS AND HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ021>025-VAZ048-062-064-075>078-085-086-099-100-509>512-517>522- 221715- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-GOOCHLAND-CAROLINE-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON-WESTERN LOUISA- EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN KING WILLIAM- EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN- WESTERN ESSEX-EASTERN ESSEX- 110 PM EDT TUE JUN 21 2016 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MINNICK
In the hours before
Local storm report, Jun 21, 10:31 AM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1031 AM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 3 NE RICHMOND 37.50N 77.43W
06/16/2016 CITY OF RICHMOND VA PUBLIC
A ROOF WAS PARTIALLY PEELED OFF OF A
BUILDING AT THE PAPER ON COMMERCE ROAD. .
&&
NWS WAKEFIELD VA
IRIS SYSTEMSpecial weather statement, Jun 21, 3:22 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT TUE JUN 21 2016
MDZ021-022-212000-
DORCHESTER-WICOMICO-
322 PM EDT TUE JUN 21 2016
...A GUST FRONT FROM A LINE OF STRONG THUNDERSTORMS WILL AFFECT
WICOMICO AND DORCHESTER COUNTIES...
AT 319 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SANDTOWN TO TRAPPE TO 6 MILES SOUTH
OF TILGHMAN ISLAND. MOVEMENT WAS EAST AT 35 MPH.
THE GUST FRONT OUT AHEAD OF THESE STORMS WILL LIKELY PRODUCE WIND
GUSTS IN EXCESS OF 30 MPH AS THE STORMS PASS BY TO THE NORTH
ACROSS DELAWARE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3869 7576 3864 7571 3846 7569 3845 7538
3834 7538 3833 7587 3836 7587 3833 7592
3837 7601 3832 7603 3832 7619 3849 7633
3853 7620 3854 7628 3863 7629 3857 7603
3870 7590
TIME...MOT...LOC 1919Z 287DEG 44KT 3895 7571 3864 7603 3866 7633
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:26 PM EDT | Small Craft Advisory | AKQ | 11 hr | |
| Jun 21, 2:58 AM EDT | Small Craft Advisory | AKQ | 31 hr | |
| Jun 21, 4:03 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Jun 21, 5:19 PM EDT | Special Marine Warning | AKQ | 86 min | |
| Jun 21, 5:54 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 51 min |
| Jun 21, 6:00 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Jun 21, 7:02 PM EDT | Special Marine Warning | AKQ | 58 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.